Top
10
Doctor insights on: Warfarin Overdose

Share
1

1
What are the most common symptoms of warfarin overdose?

What are the most common symptoms of warfarin overdose?

Bleeding every were: The most important effect of a Coumadin (warfarin) overdose is bleeding. Include obvious bleeding, such as vomiting of blood, nosebleeds, or bright red blood in the stool, or bleeding that is less obvious, such as internal bleeding. Signs of an overdose might include: easy bruising cuts or scrapes that are slow to stop bleeding signs of gastrointestinal bleeding, such as: black, tarry stools bright red blood. ...Read more

Warfarin (Definition)

Warfarin is a medication used to thin the blood and to prevent or treat people with blood clots. It requires frequent blood ...Read more


3

3
What are the most common symptoms of warfarin overdose?

Bleeding every were: The most important effect of a Coumadin (warfarin) overdose is bleeding. Include obvious bleeding, such as vomiting of blood, nosebleeds, or bright red blood in the stool, or bleeding that is less obvious, such as internal bleeding. Signs of an overdose might include: easy bruising cuts or scrapes that are slow to stop bleeding signs of gastrointestinal bleeding, such as: black, tarry stools bright red blood. ...Read more

4

4
What is the anecdote after a Coumadin (warfarin) overdose?

Vitamin K: Coumadin (warfarin) works against vitamin k to make your blood clot less easily. Taking vitamin k reverses the effect of the coumadin (warfarin). That is one of the reasons why you have to be careful eating dark green leafy vegetables, like spinach, when you take coumadin (warfarin). Spinach, kale, etc., all contain vitamin k and reduce the effect of coumadin (warfarin). ...Read more

6

6
What is the treatment for Coumadin (warfarin) overdose?

What is the treatment for Coumadin (warfarin) overdose?

Plasma, vitamin K: Vitamin k can be used if there is a high inr, but no major bleeding. If there is concern for bleeding, plasma can be given to replenish the clotting factors that Coumadin (warfarin) inhibits. ...Read more

See 1 more doctor answer
7

7
Can an overdose caused by taking to much Coumadin (warfarin) cause some kidney damage?

Can an overdose caused by taking to much Coumadin (warfarin) cause some kidney damage?

Rarely: The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding. There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage. ...Read more

See 1 more doctor answer
8

8
Can vitamin E overdose increases anticoagulant activity of warfarin?

Can vitamin E overdose increases anticoagulant activity of warfarin?

YEs it can: Vitamin e has been shown to have anticoagulation effects. If you are taking warfarin and vitamin e, you should make sure your physician is aware. Remember- just because its a vitamin doesn't mean it has no downside. ...Read more

9

9
Explain the effects of warfarin tablets.?

Explain the effects of warfarin tablets.?

Effects of Warfarin: Warfarin is a vitamin k antagonist, hence it will block all the vit k dependent clotting factors preventing the formation of the fibrin clot. It effectively delays your blood from clotting. It is important to take the right dose so the blood clotting is delayed to an optimum time. This is done by checking pt (prothrombin or factor ii time) and inr. Details of this will be out of scope. ...Read more

See 1 more doctor answer
10

10
What can you eat safely if you are on warfarin?

What can you eat safely if you are on warfarin?

Anything. & Careful!: First of all pay attention to the fact that warfarin therapy is life saving in range and life threatening outside that range. Technically you can and should have a varied, healthy diet. That said, you must be cognizant of the fact that dark leafy greens absolutely affect the pt/inr. On the other hand if you eating consistent amounts of greens, your levels should not vary. Check pt-inr regularly. ...Read more

See 1 more doctor answer
Dr. Ted King
678 doctors shared insights

Coumadin (Definition)

Coumadin is an anticholinergic agent which is a kind of anti-Parkinson's drug ...Read more


Overdose (Definition)

When the maximum dose of medication ...Read more